Alert archive / Idaho / Freeze Warnings in 2017
Freeze Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at Sep 22, 2017, 1:50 PM MDT. It took effect at Sep 23, 2017, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2017, 1:50 PM MDT (19:50 UTC)
- In effect from
- Sep 23, 2017, 12:00 AM MDT
- Expired
- Sep 23, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
259 WWUS75 KPIH 221950 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 PM MDT Fri Sep 22 2017 IDZ017-020-021-231000- /O.NEW.KPIH.FZ.W.0003.170923T0600Z-170923T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 150 PM MDT Fri Sep 22 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... The National Weather Service in Pocatello has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Saturday. * TEMPERATURE...Overnight lows cooling to 29 to 34 degrees through the Snake River Plain and Eastern Magic Valley from midnight through 9 AM MDT Saturday. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
371 WWUS75 KPIH 230933 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 333 AM MDT Sat Sep 23 2017 IDZ017-020-021-231500- /O.CON.KPIH.FZ.W.0003.000000T0000Z-170923T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 333 AM MDT Sat Sep 23 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...Overnight lows cooling to 28 to 34 degrees through the Snake River Plain and Eastern Magic Valley from midnight through 9 AM MDT Saturday. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
145 WWUS75 KPIH 231452 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 852 AM MDT Sat Sep 23 2017 IDZ017-020-021-231600- /O.EXP.KPIH.FZ.W.0003.000000T0000Z-170923T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 852 AM MDT Sat Sep 23 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Overnight lows bottomed out in the mid 20s to lower 30s across the Snake River Plain and Eastern Magic Valley this morning and are currently warming into the mid 30s. Thus the Freeze Warning will be allowed to expire at 9 AM MDT this morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Sep 22, 3:06 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Sep 22, 3:06 AM MDT, 10 hours 44 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 306 AM MDT Fri Sep 22 2017 .DISCUSSION...Today through Saturday night. Early morning satellite imagery reveals an impressive and still strengthening area of low pressure near Boise. Models struggling with the evolution of this feature and thus made many manual edits to the forecast through this afternoon based on Satellite and Radar trends. Good ol' fashioned forecasting. A gradually strengthening band of precipitation currently stretches from the Sawtooths south and east through the Eastern Magic Valley/Southern Snake Plain southward to the Utah border. This band of precipitation is forecast to gradually pivot north and east across the region through this afternoon while becoming more convective/showery in nature this afternoon. Have added isolated thunder for high elevation areas, particularly towards the Montana border, with some support from brand new high-resolution guidance. This may mean local bursts of heavier Snow this afternoon near the Divide. Speaking of Snow, saw little evidence to drop the Winter Weather Advisory, so have allowed that to continue through 6 PM this Evening due to anticipated impacts to travel at Pass level and hazardous conditions for outdoor recreation. Will see some snow mix in around 6,000 feet but the majority of the accumulating Snow should be relegated to elevations above 6,500 feet or so. Anticipate anywhere from 1 to 6 inches of additional snow accumulation through Saturday morning for these areas. The wide range in forecast accumulations is due to the wide variability of amounts based on location and elevation. Highest amounts should fall above 8,000 feet or where heavier convective bursts develop this afternoon. Forecast low temperatures this weekend, Saturday morning in particular, hint at the potential for widespread freezing temperatures across all of SE Idaho. Have added mention of patchy frost to the forecast as a result. Held off on issuance of any Frost or Freeze Advisories for the Snake Plain at this time due to the uncertainty in how much clearing in the clouds may occur, for how long, and where. Right now, the best potential for the greatest clearing is across the Eastern Magic Valley. Those areas who experience clearing skies for the longest time will see the coldest temperatures. Models exhibit a high degree of spread (resulting in lower confidence) in where a harmful Frost or Freeze may occur. Nonetheless, take steps to protect any sensitive vegetation for Friday and Saturday nights. Sunday through next Friday. The area of low pressure is expected to migrate to Northern Utah by Sunday morning and move northeast to SW Wyoming Sunday night and Monday. Have thus significantly increased Precipitation amounts and Potential across far SE Idaho for late Saturday night through Monday, heaviest later Sunday into early Monday. This will have to be watched as models tend to be too conservative in their snow levels in these situations this time of year. Heavy snow amounts are possible across the higher elevations of the Idaho portion of the Wasatch/Caribou Highlands near Bear Lake. Drier conditions overspread all of SE Idaho by Monday night. A weak wave will provide an opportunity for showers along the MT border/Island Park region Tuesday. A ridge of high pressure is then forecast to build into the region by late week resulting in dry conditions and a rebound in temperatures back to climatological averages, with 70s returning to the Snake Plain by Thursday. AD/VP && .AVIATION...A strong upper-level low pressure system will continue to impact flight conditions across the region today. Scattered rain showers and isolated afternoon thunderstorms are possible at KPIH and KIDA producing MVFR to IFR conditions due to lower ceilings.. This morning brief periods of LIFR possible. To the west expect MVFR due to lower ceilings all day. Isolated showers are possible throughout the day. Those flying over any mountainous terrain today should use extreme caution for rapidly changing ceiling heights. VP && .FIRE WEATHER...Cool and wet conditions will continue today and tonight with a drying trend starting over the weekend. A strong upper-level low pressure system continues to spin in the intermountain region. Expect light valley rain and mountain snow showers in the Central/Pahsimeroi mountains with more widespread moderate valley rain and mountain showers elsewhere. Expect a drying trend this weekend as the low weakens and begins to shift east, leaving lingering rain/snow shower activity over the Central Mountains and Eastern Highlands. By Sunday these showers will be mainly over the Eastern Highlands. Temperatures will gradually warm up this weekend into mid next becoming near normal as high pressure strengthens. VP && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT this evening for IDZ018- 019-031-032. &&
In the hours before
Local storm report, Sep 22, 1:33 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT FRI SEP 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 33 WNW ARCO 43.75N 113.93W
09/22/2017 E2.7 INCH CUSTER ID MESONET
BEAR CANYON SNOTEL 7903 MSL. 22-HOUR TOTAL.
0100 PM SNOW 30 SW BURLEY 42.17N 114.20W
09/22/2017 E0.8 INCH CASSIA ID MESONET
BOSTETTER R.S. SNOTEL 7503 MSL. 22-HOUR TOTAL.
0100 PM SNOW 12 NNW KETCHUM 43.77N 114.42W
09/22/2017 E1.5 INCH BLAINE ID MESONET
CHOCOLATE GULCH SNOTEL 6440 MSL. 22-HOUR TOTAL.
0100 PM SNOW 11 NE SPENCER 44.43N 112.00W
09/22/2017 E0.4 INCH CLARK ID MESONET
CRAB CREEK SNOTEL 6686 MSL. 22-HOUR TOTAL.
0100 PM SNOW 16 WSW KETCHUM 43.60N 114.67W
09/22/2017 E1.0 INCH BLAINE ID MESONET
DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 22-HOUR TOTAL.
0100 PM SNOW 20 ENE HAILEY 43.62N 113.93W
09/22/2017 E0.5 INCH BLAINE ID MESONET
GARFIELD R.S. SNOTEL 6560 MSL. 22-HOUR TOTAL.
0100 PM SNOW 20 NW KETCHUM 43.88N 114.67W
09/22/2017 E2.7 INCH BLAINE ID MESONET
GALENA SNOTEL 7440 MSL. 22-HOUR TOTAL.
0100 PM SNOW 22 NW KETCHUM 43.87N 114.72W
09/22/2017 E5.6 INCH BLAINE ID MESONET
GALENA SUMMIT SNOTEL 8782 MSL. 22-HOUR TOTAL.
0100 PM SNOW 30 NNW ARCO 44.02N 113.47W
09/22/2017 E2.5 INCH CUSTER ID MESONET
HILTS CREEK SNOTEL 8001 MSL. 22-HOUR TOTAL.
0100 PM SNOW 18 SE BURLEY 42.32N 113.62W
09/22/2017 E1.8 INCH CASSIA ID MESONET
HOWELL CANYON SNOTEL 7982 MSL. 22-HOUR TOTAL.
0100 PM SNOW 11 ENE HAILEY 43.72N 114.17W
09/22/2017 E2.4 INCH BLAINE ID MESONET
HYNDMAN SNOTEL 7440 MSL. 22-HOUR TOTAL.
0100 PM SNOW 1 W ISLAND PARK 44.42N 111.38W
09/22/2017 E0.1 INCH FREMONT ID MESONET
ISLAND PARK SNOTEL 6293 MSL. 22-HOUR TOTAL.
0100 PM SNOW 10 NW KETCHUM 43.82N 114.27W
09/22/2017 E4.0 INCH BLAINE ID MESONET
LOST WOOD DIVIDE SNOTEL 7903 MSL. 22-HOUR TOTAL.
0100 PM SNOW 37 NE MACKAY 44.43N 113.32W
09/22/2017 E3.7 INCH LEMHI ID MESONET
MEADOW LAKE SNOTEL 9150 MSL. 22-HOUR TOTAL.
0100 PM SNOW 28 NE STANLEY 44.47N 114.48W
09/22/2017 E5.8 INCH CUSTER ID MESONET
MILL CREEK SUMMIT SNOTEL 8870 MSL. 22-HOUR TOTAL.
0100 PM SNOW 32 NE MACKAY 44.42N 113.40W
09/22/2017 E0.4 INCH LEMHI ID MESONET
MOONSHINE SNOTEL 7440 MSL. 22-HOUR TOTAL.
0100 PM SNOW 14 NW PRESTON 42.27N 112.13W
09/22/2017 E2.6 INCH FRANKLIN ID MESONET
OXFORD SPRINGS SNOTEL 6740 MSL. 22-HOUR TOTAL.
0100 PM SNOW 38 E IDAHO FALLS 43.57N 111.22W
09/22/2017 E1.5 INCH BONNEVILLE ID MESONET
PINE CREEK PASS SNOTEL 6720 MSL. 22-HOUR TOTAL.
0100 PM SNOW 10 SSE LAVA HOT SPRINGS 42.52N 111.95W
09/22/2017 E2.6 INCH BANNOCK ID MESONET
SEDWICK PEAK SNOTEL 7897 MSL. 22-HOUR TOTAL.
0100 PM SNOW 14 N MONTPELIER 42.57N 111.30W
09/22/2017 E0.5 INCH BEAR LAKE ID MESONET
SLUG CREEK DIVIDE SNOTEL 7225 MSL. 22-HOUR TOTAL.
0100 PM SNOW 17 SW MACKAY 43.73N 113.83W
09/22/2017 E2.4 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL 9520 MSL. 22-HOUR TOTAL.
0100 PM SNOW 2 NE WAYAN 42.95N 111.37W
09/22/2017 E1.5 INCH CARIBOU ID MESONET
SOMSEN RANCH SNOTEL 6801 MSL. 22-HOUR TOTAL.
0100 PM SNOW 32 E BLACKFOOT 43.22N 111.68W
09/22/2017 E1.7 INCH BINGHAM ID MESONET
SHEEP MOUNTAIN SNOTEL 6571 MSL. 22-HOUR TOTAL.
0100 PM SNOW 50 NW ARCO 43.87N 114.22W
09/22/2017 E1.5 INCH CUSTER ID MESONET
STICKNEY MILL SNOTEL 7431 MSL. 22-HOUR TOTAL.
0100 PM SNOW 21 ENE HAILEY 43.63N 113.97W
09/22/2017 E3.9 INCH BLAINE ID MESONET
SWEDE PEAK SNOTEL 7641 MSL. 22-HOUR TOTAL.
0100 PM SNOW 22 NW KETCHUM 43.80N 114.85W
09/22/2017 E3.2 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL 8963 MSL. 22-HOUR TOTAL.
0100 PM SNOW 7 S POCATELLO 42.75N 112.48W
09/22/2017 E1.6 INCH BANNOCK ID MESONET
WILDHORSE DIVIDE SNOTEL 6490 MSL. 22-HOUR TOTAL.
0100 PM SNOW 8 NW ISLAND PARK 44.53N 111.42W
09/22/2017 E0.4 INCH FREMONT ID MESONET
WHITE ELEPHANT SNOTEL 7713 MSL. 22-HOUR TOTAL.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.